MAUDE Adverse Event Report: O&M HALYARD INC. WHEE005-14 MAJOR ABDOMINAL PACK; 502852 SPONGE LAP 18X18 PW W/RING 5'S

O&M HALYARD INC. WHEE005-14 MAJOR ABDOMINAL PACK; 502852 SPONGE LAP 18X18 PW W/RING 5'S
Model Number 502852
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 13may2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avid medical complaint database as complaint (b)(4) and the o&m halyard adverse event assessment process as record (b)(4).
 
Event or Problem Description
Complaint #: (b)(4) rings from lap sponges broke into pieces and fell into the patient abdominal cavity.Avid medical received a complaint on (b)(6) 21 stating that rings from lap sponges broke into pieces and fell into the patients abdominal cavity and had to be retrieved.Avid medical issued formal complaint # (b)(4) to the manufacturer allcare inc concerning the issue of the rings breaking apart for item no.Al1818r-800, manufacturer lot# 21sk02.No patient injury was reported.The broken ring pieces were retrieved successfully from the patientâ¿¿s abdominal cavity following the incident.
 
Additional Manufacturer Narrative
The product involved in the report was not returned for evaluation.A customer complaint was received on the ¿sponge lap 18x18 pw w/rings 5¿s kit.It was reported that the rings broke and fell apart falling into the patients wound.A scar (supplier corrective action request) was submitted to allcare, inc who assembles this component.The root cause of the failure was not identified.According to allcare, there has been no change to the specifications or the supplier.Their investigation also revealed that there has not been a reported occurrence for the same issue during the past 5 years.Without additional information on the actual use and additional manufacturing steps; i.E.Placement of the sponge with ring and the forces the ring endured during the kitting and packaging process, they are unable to determine a root cause.The incident was also investigated at avid, who does the kitting of this component into there kits and there were no anomalies found as the kitting process where it followed normal procedures and inspections.All information reasonably known as of 06jul2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avid medical complaint database as complaint (b)(4) and the o&m halyard adverse event assessment process as record ch-dt-2021-a1-25.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or caused serious injury.H3 other text: device not returned.

Brand Name
WHEE005-14 MAJOR ABDOMINAL PACK
Common Device Name
502852 SPONGE LAP 18X18 PW W/RING 5'S
Manufacturer (Section D)
O&M HALYARD INC.
1 edison drive
alpharetta GA 30005
MDR Report Key11863029
Report Number1047429-2021-00001
Device Sequence Number4544013
Product Code GDY
UDI-Device Identifier10809160279441
UDI-Public10809160279441
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number502852
Device Catalogue Number20809160279448
Device Lot Number1429528
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/07/2021
Patient Sequence Number1